... quit them before. How fast did you taper off and what was your last dose? Any info you give me will be helpful. I'm sure that I can help you with this. A lot of it is mental. The mental part is ninety percent of the battle, but night sweats obviously isn't mental. Anyways, if you can just give me the info, I might can help you alter it a little bit. Suboxone is a great drug for quitting any kind of opiate, so make sure that you're ready to quit before you taper off. Good luck.
Well, people that I know that are confident that they will have no problem quitting, quit much easier. Someone that's worried about it will def be in some pain. You can put your body through hell just by thinking your body is going to go through hell. I guarantee that if u had a friend detoxing and you gave them a placebo, a lot of the pain would go away. Maybe not all but placebos can be really powerful. Have you ever been detoxing and you finally find some opiates to take? You always feel better before the opiates even start to work. I know that it isn't all mental, and maybe 90% is a little high, but a lot of it is mental. I hope that helped. I did opiates for about five or six years and I've been taking suboxone for two years and, personally, suboxone is easy to get off of for me.
Not opiates though! I guess because subs don't get you high and they have a long half life, so they leave your body a lot slower than opiates. I don't know. I'm not a doctor. I could be wrong about everything but from my experience, that is just how it seems to be.
Hey Tay - Just curious... you say that you can't imagine them being hard to get off of, and that they were easy for you to quit, but you are on them again? So, you tapered off suboxone once before? May I ask how long it took you to taper, and how far did you get down in dose before you jumped off? Also, wondering how long you were off of them before you got back on them? Was this sometime in the last 2 years that you've been on them? Just wondering. Thanks!
I am VERY VERY interested in this conversation because I am now starting the process of tapering from 4 mg to 2 mg. Prior to today I agree with you 100% Tay... BUT... mental strength cannot overcome receptor sites being left bare too soon. I thought that it would be quite easy to go from 4 mg to 2 mg fairly quickly and easily. I have taken 2 mg for two days now and I had been on 2 mg twice a day... my anxiety was horrific yesterday and today. I have had some other life issues with which to deal so maybe this is the reason for the anxiety... or maybe 50% of it.
Receptor sites is the name of the game when it comes down to tapering and getting off... but I DO believe there is a mental aspect also... and I too am a firm believer that if you feel it will be a positive experience it will be better than if you had convinced yourself that it was going to be awful...
So I will definitely be paying attention to this thread and I will share along the way... good luck to anyone who is doing this right now...
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Aug 2009 • 3 answers
Updated 21 Jun 2010 • 3 answers
Updated 15 Jun 2011 • 6 answers
Updated 17 Jul 2011 • 1 answer
Updated 17 Jun 2018 • 5 answers